Doctor insights on:
Medicine For Allegra Allergy
Why will happen if you take a Claritin (loratadine) 24 hour and then 12 hours later take an allegra allergy pill?
Not serious: Since it takes several doses of a medication to get therapeutic levels, taking a second allergy medication too soon should not have any bad effects. You may have a few more side effects. ...Read more
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
No: Allergy medications do not affect birth control pills. ...Read more
Can I take Advil Sinus Congestion and Pain with Allegra Allergy 24 hour together? I have a cold with nasal congestion.
Without food: Fexofenadine (allegra) comes in 2 doses for adults, 60 mg. And 180 mg. The 60 mg dose is taken twice a day, every 12 hr. The 180 mg dose is taken once a day, usually in the morning and it is more effective than 60 mg, 2x/day. Fexofenadine should always be taken 1 hr. Before food because food, especially fatty food, interferes with fexofenadine absorption. ...Read more
I read on the internet that it is often more effective to alternate days taking zyrtec and allegra, (fexofenadine) than just one drug alone. Is that true? -allergies
Maybe, but...: I have not heard of anyone benefiting from alternating days. More like alternating weeks or months on the meds. Wouldn't hurt to try, I guess. ...Read more
Is allegra (fexofenadine), (fexofenadine) taken daily, a good choice for controlling med allergies and chronic hives? Tried other drugs but didn't care for them, hoping allegra (fexofenadine) ok.
Does the allergy medicine Allegra (fexofenadine) come in different doses depending on ur height &weight? If so what would be the proper dose for a 19 yr old 117 5'6
Age matters if...: 19 y/o Male asks Does the allergy medicine Allegra (fexofenadine) come in different doses depending on your height & weight? Allegra (fexofenadine) is usually 180mg for adults but can come in less doses 5, 30, 45, even 70mg depending on other health conditions like Kidney function provided one does not exceed 180mg in 24hr. Age matters if one is Elderly, but at 19 years, standard 180mg/ day dosing should be fine. ...Read more
Need to control chronic hives and multiple drug allergies, too. Xyzal (levocetirizine) had too many side fx. Would allegra work?
Sounds like you need the help of a board certified allergist.
Good luck. ...Read more
I have seasonal allergy and taking allegra (fexofenadine) d 24 hour. My blood pressure is gone up. Can the drug be the cause? Will my BP go down when I stop?
Can you take more than one 24 hour allergy medicine a day? Like Claritin, Zyrtec or Allegra. Could you also do that in addition to a nasal Spary like
Yes: For non-sedating AH, you can take up to 4x a day. ...Read more
Allegra (fexofenadine) allergy:
I am not quite sure of the question. Allegra (fexofenadine) is a non drowsy antihistamine to treat symptoms of allergic or non allergic rhinitis. The symptoms include runny stuffy nose, sneezing, itchy and watery eyes. It can also help itching of the skin.
If your question is not answered, please clarify the question. ...Read more
Long term: Allegra (fexofenadine) is a new generation, non-drowsy antihistamine with a good safety profile. In general antihistamines as a class have been around for decades and long term use has not been associated harmful side effects. Most clinical trials for safety are 1 year, but practically speaking, Allegra is safe for ongoing use. ...Read more
Allegra (fexofenadine) allergy: Allegra is a brand name for a medication used to treat hay fever and allergy symptoms. It is a type of anti histamine that reduces or blocks histamine. Histamine can cause itching, sneezing, runny nose, and watery eyes. Antihistamines stop these allergy symptoms. Allegra belongs to a newer generation of antihistamine medications that produce less drowsiness associated w older drugs like benadryl (diphenhydramine). ...Read more
Yes: Fexofenadine, or Allegra (fexofenadine) has no effect on the central nervous system or brain, even at high doses. There should be no sedation or impairment of your ability to take the exam. An interesting controlled study from the netherlands several years ago did show, however, that non-allergic students did better than allergic students even with treatment with clartin, a non-sedating antihistamiine. So study! ...Read more
Yes, but why: While it is best to avoid high doses of "d" which is pseudoephedrine-decongestant, an extra dose of Allegra (fexofenadine) is unlikely to be harmful. However, if a person needs extra medication, then it is best to do it under the direction of a physician and probably an allergist to assist in identifying the cause of the allergy. There are better ways to manage allergies than doubling up! ...Read more
I have the Allegra (fexofenadine) allergy 180 mg tablet and it expired 12/2015, is it bad to take it still?
Expired: I would advise against taking medication that has expired as it may not be effective. ...Read more
I started taking allegra (fexofenadine) d for my allergies my appetite decreased. Is this one of its side effects?
Could be related: Allegra (fexofenadine) d has not been usually associated with decreased appetite. The Pseudoephedrine which is the d part of the Allegra (fexofenadine) d can cause nausea in very few patients and if that is the symptom you are experiencing then you won't experience this with plain allegra (fexofenadine). ...Read more
Are there any negative side effects if I take one 180mg allegra (fexofenadine) tablet daily for years? I have allergies all yr.
Probably not, but: New generation antihstamines are in general safe and effective. However, the best treatment for year round allergies is 1) avoidance of the allergic trigger; 2) antihistamines like allegra; 3) topical nasal steroid sprays (most effective); 4) allergy injections--will provide relief in majority of people and decrease need for medications. ...Read more
I have always had allergies and I took allegra (fexofenadine) and it worked for months flawlessly except mental fog, now it won't help with allergies?
Choices exist: Some antihistamines help some people more than others. Zyrtec, Allegra, or Claritin are available as over the counter Rx. Switching may be helpful. There is available by prescription and OTC nasal steroid spray medications that are helpful. There are other medications such as oral antileukotrienes, nasal antihistamine sprays, & combination antihistamine/nasal steroid sprays available. See MD. ...Read more
Is it okay to take loratadine and Allegra (fexofenadine) together in the morning for combined effectiveness. Should I seek allergy shot. How good is it?
I have cat allergies. We just got a Siberian cat, but I am still having slight reactions. Is it safe to take Allegra (fexofenadine) everyday? Other tips?
Keep the cat out of the bedroom
HEPA air filter appropriate for the room size
HEPA vacuum cleaner
Smooth surface flooring and furniture
Consider a nasal steroid if worsening
consider allergy shots ...Read more
If I ignore my allergy symptoms, will they become worse over time? I have them all year long. Which is the best med for relief, allegra (fexofenadine)? I'm 35.
See below: Allergy symptoms do not necessarily become worse with time. The best med is the one that works. Loratidine, fexofenadine and Cetirizine are all good meds. You may benefit from some targeted therapy on top of this. Maybe additional topical meds for your skin, nose, eyes or lungs depending on your symptoms. ...Read more
No: No usually not. The cold and allergy medication might have the anti-allergic ingredients already. ...Read more
May see: A doctor to consider addition of steroid nasal spray or and leukotriene inhibitor. ...Read more
Allergies: Allegra (fexofenadine) and other antihistamines work up to a certain point and do not cure allergies, just control the symptoms. Some patients need more than one medication to control their allergies and some no longer respond to meds. Shots from a board certified allergist can provide you long term relief and decrease your dependence on medications and can potentially cure you. ...Read more
Hello I took two Allegra (fexofenadine) tablets for my allergies that I was given, its the dosage an ok amount?
I have allergies but can't take allegra (fexofenadine) cause it makes me feel really drugged. Is it ok for me to just half of it every morning?
I have multiple allergies causing symptoms daily. Using Allegra, (fexofenadine) but only when symptoms are bad. Would it be better to take it every day?
Allergy meds: Allegra is safe to take daily for allergy symptoms. It takes less than an hour to help, so the decision to take it can be made daily. It doesn't matter what time it is taken. Nasal steroid sprays Nasacort (triamcinolone) and Flonase are now OTC. These help, but it takes a few days, so there is a better effect over time if they are taken daily. If symptoms aren't relieved with both types of meds, see an allergist ...Read more
They are safe meds: Claritin/allegra, available otc as generic loratadine/fexofenadine, are nonsedating antihistamines, often used for seasonal allergic rhinitis. They are relatively good medicines with low incidence of side effects. Also sold in combo with decongestant, -d (pseudoephedrine), for those having much trouble with nasal congestion. If u have trouble and these meds not adequate, consult doc. Good luck. ...Read more
Decongestants: Most allergy medicines contain antihistamines, decongestants or a combination of the two. Antihistamines help runny, watery or itchy nose or eyes. Decongestants help congestion and stuffiness. Allegra, claritine and zyrtec are pure antihistamines. Allegra d, Claritin (loratadine) d and zyrtec d contain pseudo Ephedrine (sudafed).). 'd' stands for decongestant. At night it can keep you awake. ...Read more
Allegra is a class c drug which means that it might cause harm to the baby.
Class b drugs are a better choice as they are thought not to harm the pregnancy.
Class b allergy medications include zyrtek, Claritin and Benadryl (diphenhydramine) (benadryl (diphenhydramine) makes most people sleepy).
Nasal steroid sprays like Nasonex are usually considered safe.
Call otis at 866-626-6847 for questions about drug safety in pregnancy. ...Read more
I am pregnant and I have cergulage is ok to take Allegra (fexofenadine) for allergy is my first pills?
Will allegra (fexofenadine) 180 taken once each night protect against hives and allergies for a full 24 hrs?
Yes it would: But if it doesn't or you need more medicines to control your symptoms, please see your doctor, read the instructions carefully ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more